What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Sep 7, 3:47 PM EST, 2 hours 43 minutes earlier.
Area forecast discussion, Sep 7, 3:47 PM EST, 2 hours 43 minutes before
Area Forecast Discussion
National Weather Service Albany NY
447 PM EDT Thu Sep 7 2017
.SYNOPSIS...
An upper level trough located over the region will
continue to allow for cool temperatures, spotty rain showers and
plenty of clouds for tonight into tomorrow. The weather will
improve over the weekend with a drying trend and moderating
temperatures. Pleasant weather is expected to start next week
with mild temperatures and plenty of sunshine.
&&
.NEAR TERM /THROUGH FRIDAY/...
As of 430 PM EDT...Combination of diurnally driven CU field and
the passage of a short wave are resulting in convection across
the region. While overall instability is rather shallow and
weak, it appears to be enough to observe some lighting strikes
with deeper convection to the east of the Hudson at this time.
The combination of the loss of daytime heating will result in
overall decrease coverage and intensity of convection, however,
lake effect activity downwind of Lake Ontario will likely
continue. Delta T/s will be quite high for this time of the year
as H850 temperatures fall back into the lower single digits and
cool/moist cyclonic flow across the Great Lakes. Per mean wind
flow, portions of the Adirondacks will be susceptible for
additional rain showers.
Overnight and into Friday, the heart of the 500mb cold pool with
temperatures below -20c and additional short wave/s/ approaching
will result in additional convection. So we will keep the PoPs
highest across the Adirondacks with chance-scattered PoPs mostly
everywhere else. The lowest values will be across the mid-Hudson
Valley and NW CT. Temperatures will remain a bit cool again with
mainly 60s and some 50s across the higher terrain.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH MONDAY/...
Sharp upper level trough will continue to slowly slide eastward
across the Northeast for Friday night through Saturday. With
the cyclonic flow in place, there still could be a few spotty
rain showers during this time period (mainly for northern parts
of the area), although coverage will be lower than for Thursday
night into Friday due to moisture becoming more limited. Sky
cover will generally be partly to mostly cloudy, although sky
cover should be improving through the day Saturday as the trough
continues to push eastward.
Overnight lows will be in the 40s to near 50 for Friday night
and highs on Saturday will mainly be in the mid 50s to upper
60s, although a few spots will be near 70 in the mid-Hudson
Valley.
Dry weather is expected across the entire region for Saturday
night through Monday as surface high pressure slides from the
Great Lakes towards the Northeast. Skies will be mostly sunny
(clear) with moderating temperatures, as heights rise and temps
aloft warm. Valley highs look to reach well into the 60s for
Sunday and in the lower to middle 70s for Monday. Overnight lows
will remain cool thanks to good radiational cooling with min
temps mainly in the 40s.
&&
.LONG TERM /MONDAY NIGHT THROUGH THURSDAY/...
The extended forecast begins with high pressure in control of the
Northeast and seasonable temperatures before we turn our attention
to what will be the remnants of Irma. We'll be closely monitoring
this system as it could bring rain to our region mid - late next
week.
High pressure is likely in place Tuesday but will shift off shore
with H500 heights falling. East - southeasterly winds could lead to
warm air advection and thus increasing clouds through the day.
Despite increasing clouds, high temperature should remain seasonable
with daytime highs in the low - mid 70s. The general model consensus
shows that the remnants of Irma could be in the TN/OH valley early
next week.
As we head into Wednesday, high pressure shifts into eastern New
England and continued southeasterly flow ahead of a warm front from
an associated low in the mid-Atlantic could lead to a few showers in
our southern zones with increasing POPs for the second half of the
day as system shifts northward. With regards to Irma, a strong H500
ridge over the southern Great Plains looks to remain in place which
would force the remnants of Irma to stay in TN/OH Valley. What could
redirect Irma's moisture into the Northeast is a shortwave trough in
Canada. Depending on if this trough strengths and digs into the
Great Lakes, it could provide extra lift and lead to widespread rain
for the end of the week or if it is weak/very flat/too fast, it
could mean just showers for the Northeast.
In today's 12z model suite, the GFS is the most bullish with the
trough digging into the northern Midwest/Great Lakes Wednesday night
and thus producing widespread rain for daytime Thursday. On the
Euro, the trough is weaker and out runs Irma and thus the Northeast
only sees a few showers. The Canadian shows a much flatter H500
pattern but Irma's moisture still makes into our area and leads to
showers, especially for eastern zones.
Given all the possible solution, the general thinking for the
current forecast is that we should see cloudy skies, near/slightly
cooler temperatures and chance shower threat mainly Wednesday and
Thursday. High pressure from Canada then shifts into the Northeast
heading to the weekend which should lead to drier yet cooler weekend.
Overall, the fate of Irma is not a high confidence forecast and its
track could still change. Please refer National Hurricane Center for
the official forecast Hurricane Irma (www.nhc.noaa.gov).
&&
.AVIATION /21Z THURSDAY THROUGH TUESDAY/...
While overall aviation flight conditions will be VFR, chance of
convection this afternoon and again late Friday morning could
result in MVFR conditions as we will include VCSH this afternoon
and PROB30 for late Friday morning.
Sustained westerly winds generally less than 10kts with some
higher gusts this afternoon. Those winds become west-northwest
Friday at similar speeds.
Outlook...
Friday Night: Low Operational Impact. Slight Chance of SHRA.
Saturday: Low Operational Impact. Slight Chance of SHRA.
Saturday Night: No Operational Impact. NO SIG WX.
Sunday: No Operational Impact. NO SIG WX.
Sunday Night: No Operational Impact. NO SIG WX.
Monday: No Operational Impact. NO SIG WX.
Monday Night: No Operational Impact. NO SIG WX.
Tuesday: No Operational Impact. NO SIG WX.
&&
.FIRE WEATHER...
A few additional light spotty rain showers are expected through
Saturday thanks to a passing upper level trough, but rainfall
amounts will be fairly light.
RH values will drop to 45 to 75 percent on Friday afternoon with
west winds of 5 to 10 mph. The lowest RH values will be across
southern and eastern parts of the region. RH values should
recover back to close to 100 percent for Friday night. RH
values will once again drop to 50 to 65 percent on Saturday with
northwest winds of 5 to 10 mph.
&&
.HYDROLOGY...
No hydrologic problems are anticipated through at least early
next week.
As an upper level trough passes across the area, just a few
spotty rain showers are expected for tonight through Saturday.
Any rainfall will be very light and have no impact on rivers and
streams. Total rainfall amounts for tonight through Saturday
will be under a quarter of an inch. With high pressure moving
into the area, dry weather is expected for Sunday through
Tuesday. As a result, river and streams levels are expected to
hold steady into next week.
For details on specific area rivers and lakes, including
observed and forecast river stages and lake elevations, please
visit the Advanced Hydrologic Prediction Service /AHPS/ graphs
on our website.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
MA...None.
VT...None.
&&
SYNOPSIS...Frugis
NEAR TERM...BGM
SHORT TERM...Frugis
LONG TERM...Speciale
AVIATION...BGM
FIRE WEATHER...Frugis
HYDROLOGY...Frugis
Hazardous weather outlook, Sep 7, 2:45 PM EST, 3 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Albany NY
345 PM EDT Thu Sep 7 2017
CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-081100-
Northern Litchfield-Southern Litchfield-Northern Berkshire-
Southern Berkshire-Northern Herkimer-Hamilton-Southern Herkimer-
Southern Fulton-Montgomery-Northern Saratoga-Northern Warren-
Northern Washington-Schoharie-Western Schenectady-
Eastern Schenectady-Southern Saratoga-Western Albany-Eastern Albany-
Western Rensselaer-Eastern Rensselaer-Western Greene-Eastern Greene-
Western Columbia-Eastern Columbia-Western Ulster-Eastern Ulster-
Western Dutchess-Eastern Dutchess-Northern Fulton-Southeast Warren-
Southern Washington-Bennington-Western Windham-Eastern Windham-
345 PM EDT Thu Sep 7 2017
This Hazardous Weather Outlook is for northwestern Connecticut,
western Massachusetts, east central New York, eastern New York and
southern Vermont.
.DAY ONE...Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Sep 7, 1:30 PM EST, 5 hours before
Special Weather Statement
National Weather Service Albany NY
230 PM EDT THU SEP 7 2017
NYZ042-043-083-071900-
Northern Washington-Southeast Warren-Northern Warren-
230 PM EDT THU SEP 7 2017
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL WARREN AND NORTHERN
WASHINGTON COUNTIES...
At 229 PM EDT, a strong thunderstorm was located near Bolton Landing,
or near Warrensburg, moving east at 30 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
This storm will be near...
Comstock and Huletts Landing around 250 PM EDT.
Whitehall around 300 PM EDT.
Other locations impacted by this storm include Shelving Rock,
Cleverdale, South Bay, North Granville, South Bay Village, Snody
Dock, Lake George, Truthville, Raceville and Mount Hope.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4364 7343 4362 7342 4359 7343 4357 7341
4358 7338 4362 7337 4363 7330 4358 7330
4356 7326 4353 7324 4345 7325 4340 7358
4341 7361 4340 7361 4338 7372 4356 7380
4368 7341
TIME...MOT...LOC 1829Z 252DEG 25KT 4350 7367
BGMSpecial weather statement, Sep 7, 2:28 PM EST, 4 hours 2 minutes before
Special Weather Statement
National Weather Service Albany NY
328 PM EDT THU SEP 7 2017
NYZ060-061-064>066-072015-
Eastern Dutchess-Eastern Columbia-Western Columbia-Western
Dutchess-Eastern Ulster-
328 PM EDT THU SEP 7 2017
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL ULSTER...NORTHERN
DUTCHESS AND SOUTHWESTERN COLUMBIA COUNTIES...
At 328 PM EDT, a strong thunderstorm was located over Lake Katrine,
or near Kingston, moving east at 25 mph.
Winds in excess of 30 mph and half inch hail are possible with this
storm.
This storm will be near...
Red Hook around 340 PM EDT.
Clermont around 350 PM EDT.
Livingston around 400 PM EDT.
Pine Plains around 405 PM EDT.
Ancram around 410 PM EDT.
Other locations impacted by this storm include Pachin Mills, Kerleys
Corners, Shultis Corners, Sweet Meadows, Linden Acres, Nevis,
Fraleighs, Shekomeko, Silvernails and Jackson Corners.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4188 7402 4206 7408 4218 7365 4191 7357
TIME...MOT...LOC 1928Z 257DEG 20KT 4199 7396
BGM
Special weather statement, Sep 7, 5:35 PM EST, 55 minutes before
Special Weather Statement
National Weather Service Albany NY
635 PM EDT THU SEP 7 2017
NYZ041-050-053-084-072300-
Western Rensselaer-Southern Washington-Southern Saratoga-Northern
Saratoga-
635 PM EDT THU SEP 7 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SARATOGA...
SOUTHWESTERN WASHINGTON AND NORTHWESTERN RENSSELAER COUNTIES...
At 635 PM EDT, a strong thunderstorm was located over Country Knolls,
or near Mechanicville, moving east at 30 mph.
Winds in excess of 30 mph and nickel size hail are possible with this
storm.
This storm will be near...
Mechanicville around 640 PM EDT.
Other locations impacted by this storm include Maltaville,
Schaghticoke Hill, Melrose, Johnsonville, Willow Glen, Coons, Malta,
Newtown, Schaghticoke and Bemis Heights.
THIS INCLUDES Interstate 87 exit 9-10 and near exit 8A .
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4295 7345 4294 7346 4278 7350 4288 7390
4299 7385 4298 7344
TIME...MOT...LOC 2235Z 273DEG 28KT 4291 7376
JVMSpecial weather statement, Sep 7, 5:45 PM EST, 45 minutes before
Special Weather Statement
National Weather Service Albany NY
645 PM EDT THU SEP 7 2017
NYZ049-050-052-053-072315-
Eastern Albany-Western Rensselaer-Eastern Schenectady-Southern
Saratoga-
645 PM EDT THU SEP 7 2017
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL SCHENECTADY...
NORTHEASTERN ALBANY...SOUTH CENTRAL SARATOGA AND WEST CENTRAL
RENSSELAER COUNTIES...
At 645 PM EDT, a strong thunderstorm was located over Latham, moving
east at 25 mph.
Winds in excess of 30 mph and dime size hail are possible with this
storm.
This storm will be near...
Watervliet around 650 PM EDT.
Cohoes, Green Island, Waterford and Wynantskill around 655 PM EDT.
Troy around 700 PM EDT.
Center Brunswick around 705 PM EDT.
Other locations impacted by this storm include South Troy,
Lansingburgh, Shakers, Bleecker Stadium, Quackenkill, Albia, Sycaway,
West Albany, Eastmor and North Greenbush.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
Interstate 90 between exits 5 and 1s, and between exits 2 and 6-5A.
Interstate 87 between exits 1 and 8-8A, near exit 4, and between
exits 8-9 and 9.
Interstate 787 near exit 7W, and between exits 9W and 6, and near
exit 8-7.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4268 7352 4266 7386 4281 7390 4284 7368
4278 7350
TIME...MOT...LOC 2245Z 254DEG 23KT 4278 7378
JVM